well one week down..

Well one week down and 6 more to go....chemo is one a week and I am taking Cetuximab which is suppose to increase the affectivness of my rad treaments too....lets hope so!! The Cetuximab has caused My face/forhead/upper chest to break out in a rash....much like having acne....lol....never had acne in my life and here I am at 67 have a "teenage" problem....lol....go figure!! My Chemo Doctor (different then my Rad Doctor) gave My a script for an ointment that is suppose to help Clindamycin Phosphate that I put all over the rash/acne twice a day...has anyone used this??....how well does it work...I hate going out to the store etc with my face covered with what most people think is acne....I cant help but laugh....67yo and having acne.....lol

 

Oh....one other things....seems I have that dreaded "white stuff" all over the inside of My mouth and tongue...thrush. My doctor told me to start eating plain yogart 3 times a day and if that doesnt help he will give me a script for meds to handle it. Seems thrush is fairly common...not a BIG problem but more a bother as it makes my food taste horrible. Has anyone used yogart for thrush....did it work or was something stronger necessary?

 

Comments

  • debbiejeanne
    debbiejeanne Member Posts: 3,102 Member
    bud, congrats on 1 week! 

    bud, congrats on 1 week!  that's a good start and gives you an idea of what lies ahead.  i never had chemo but many here who did also had thrush.  I'm surprised your doc didn't give you a script right away.  from what i've read it can be very painful.  Others who had this will chime in and give you better information.  as for the acne, yes, others have suffered with that too but i don't remember what medicine they used to get rid of it.  its amazing all the bad side affects we get from the stuff that is making us better :0(  i'm glad you can laugh about it, it is kind of funny like you said, you never had and at 67 you do.  unfortunately, i had it bad as a teen.  in fact, even now at 58 i still get breakouts :0(  wishing you the best and check back b/c i know others will be able to give you the information you are looking for.

    God bless you,

    dj

  • jim and i
    jim and i Member Posts: 1,788 Member
    Congrats on the one week

    Congrats on the one week mark. Keep strong and keep pushing forward.  Debbie

  • MrsBD
    MrsBD Member Posts: 615 Member
    One week down! It feels good

    One week down! It feels good to be on the way, doesn't it? Your doctor may have told you, the rash is a good sign that the chemo is working. Mine prescribed Clindamycin pills for the rash and a liquid for the thrush. I also made a solution with oatmeal and warm water to soothe the rash on my scalp and face. And yes, pimples and wrinkles are really a strange combination! 

  • BudStamm
    BudStamm Member Posts: 19

    bud, congrats on 1 week! 

    bud, congrats on 1 week!  that's a good start and gives you an idea of what lies ahead.  i never had chemo but many here who did also had thrush.  I'm surprised your doc didn't give you a script right away.  from what i've read it can be very painful.  Others who had this will chime in and give you better information.  as for the acne, yes, others have suffered with that too but i don't remember what medicine they used to get rid of it.  its amazing all the bad side affects we get from the stuff that is making us better :0(  i'm glad you can laugh about it, it is kind of funny like you said, you never had and at 67 you do.  unfortunately, i had it bad as a teen.  in fact, even now at 58 i still get breakouts :0(  wishing you the best and check back b/c i know others will be able to give you the information you are looking for.

    God bless you,

    dj

    thanks Deb

    Thanks Deb.....I just figure its better to laugh then it is to cry...lol....yes one week down and I am sure it will be the easiest one.

     

    So many wonderful people here lending a helping hand as I am one who does best knowing whats ahead instead of just letting it happen and go with the flow.

    Thanks

    Bud

  • BudStamm
    BudStamm Member Posts: 19
    jim and i said:

    Congrats on the one week

    Congrats on the one week mark. Keep strong and keep pushing forward.  Debbie

    thanks Debbie

    Hi Debbie...you impress me so much!!...I have read your past posts and yet you still have the time and the strenght to encourage me to stay strong and keep pushing forward.

    Your inner strength and foritude is beyond believe in that you give that extra boost to so many of us even after all you have been through...

     

    Thank you....Thank you....Thank you

    Bud

  • BudStamm
    BudStamm Member Posts: 19
    MrsBD said:

    One week down! It feels good

    One week down! It feels good to be on the way, doesn't it? Your doctor may have told you, the rash is a good sign that the chemo is working. Mine prescribed Clindamycin pills for the rash and a liquid for the thrush. I also made a solution with oatmeal and warm water to soothe the rash on my scalp and face. And yes, pimples and wrinkles are really a strange combination! 

    hi BD

    Yes the doctor told me the rash is the chemo working....now its spreading onto My scalp as well so thank you for the info on oatmeal and warm water...

     

    thank you BD.....

     

    Bud

  • CivilMatt
    CivilMatt Member Posts: 4,722 Member
    55 year old acne

    Bud,

    I too had Erbitux with the acne rash all over torso and face.  Also, cracked fingers and eyebrows and eyelashes growing “out of control”.

    The acne never itched (but looked like it should) and I did not put anything on it.

    Oh you take me back.

    Matt

  • wmc
    wmc Member Posts: 1,804
    The days are slow, but the weeks are fast........

    Well done, one down. I so hope you don't get bad side effects but be prepaired anyway. Just keep thing possitive and just take one day at a time and before you know it, it's done. Wow, that sounded easy, it's rough, but you will get through it. You have the best support group you will ever find. Have a bad day, just come here and write it down, it does help. We're open 24/7 and you will always have an ear to listen and offer help.

    Bill

  • phrannie51
    phrannie51 Member Posts: 4,716
    You're on the road to

    and that is waaaaay better than waiting to get on the road.  At least you know you are actively fighting with your Drs. and emotionally that helped me a lot.  There are a few folks here who had the Cetiximab/Erbitux....and I'm sure they will chime in on the acne part of that drug.

    As for thrush....since the Dr. said just plain yogurt, what I'd do instead or along with the yogurt...is go to the health food store and pick up some probiotics and either chew them up and hold in your mouth.....or if they are a capsule...open and empty them on your tongue with a sip of water.  Same exact idea, but much more powerful.  Same idea, but a bigger bang for your buck.  Probiotics are safe and won't affect treatment in any way.  I have chewed Acidophilis.....and the one that is really amazing for helping thrush is Primadophilis Bifidus (it's in caps and in the refrigerated part of a health food store).

    Hang in there....we'll be counting down with you :).

    p